A 20-year-old female asked:
why should patients avoid asa while taking pepto-bismol?
2 doctor answers • 2 doctors weighed in
Pharmacology 8 years experience
similar drugs: The active ingredient in pepto, bismuth subsalicylate, is chemically very similar to Aspirin (acetylsalicylic acid). Taking the two together could increase your risk for side effects like bleeding in your stomach. This is especially true if you have clotting problems like von willibrand factor deficiency.
4780 viewsReviewed >2 years ago
Pediatric Cardiology 33 years experience
? Risk for toxicity: Aspirin (acetylsalicylic acid) and pepto-bismol (bismuth subsalicylate) are both salicylates. Taking both may increase the risk for toxicity.
4780 viewsAnswered Nov 23, 2020
Last updated Nov 23, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.